Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Had fever, weakness, headache, itching, vomiting and no appetite. Have high SGPT and SGOT. Prescribed cefodoxime and Levofloxacin

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Mu husband had fever on 6th aug, after that he was feeling extremely week and he was feeling his feets are very heavy, and he had a bad headache with low bp and he had itching all over his body.he had vomiting and no apetite. we did the blood test, and the result came: S typhy H: 1:80. SGPT and sgot was high and platelate and wbc count was low.

The doctor diagonosed this as typhoid with slightly lever affected. She prescribed antibiotics cefodoxime, and levofloxacin for 5 days with a lever tonic heptowell and beplex forte and atarax tablet for the allergy.Within few days he was recovered, was able to eat, was feeling good. then after 7 days we did the blood test again and the report was as follows:
S Typhy H:1:320 POSITIVE
Styphy O: 1:320 POSITIVE, SGPT AND SGOT was normal and platelet count increased.
but we continue with heptowell and beplex-forte.
Doctor prescribed Ritolide:10 tablets on 17th Aug as he has mild fever of 98 sometimes in the day or night.he also prescribed no worm tablet for the itching and banocide as the easnophil was 7High. After taking this the fever never came back.but the itching was only at his feet.

now he has joined at his workfor last three weeks, and on normakl diet. he has some rashes at his both the feet just above his heel and some itching is there which is still a problem.
Yesterday we have done the blood test.
the result is:
Styphy H:No Aggutination
S Typhy O: 1:80

He is feeling his heavy feet again today and a slight headache now.

I AM VERY CONFUSED: Is he has typhoid still in his body?
Is the lever is affected till now?

please guide me what to do now?
Posted Wed, 9 Oct 2013 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
No Typhoid but Liver still affected

Detailed Answer:
Dear Piu,

Thanks for a detailed case history.

The recent blood investigation report suggests:
1. S typhi H: No Agglutination; S typhi O: 1:80
This indicates the antibody to S typhi is present. But a titer of 1:80 is very less & is not considered significant. (Widal test is positive if TO antigen titer is more than 1:160 in presence of active infection)
Such titers are usually present after recovery from Typhoid.

And since it has decreased from 1:320 to 1:80 it definitely means Typhoid is cured.

2. The values of SGOT & SGPT are raised, an indicator of Liver injury.
And as it was normal before & has increased recently, it is a reason of concern.
So, it will be better to consult a Gastroenterologist & get a proper clinical examination done.
Investigation like Ultrasound scan of Abdomen will be helpful.

If possible, kindly upload the blood investigation reports & also a picture of the rashes in the feet.
It will be helpful for us to make a better diagnosis.

There is no need to worry, your husband will be fine.
Please let me know if I can clarify further.
Wishing a good health.
Take care.
Above answer was peer-reviewed by
Follow-up: Had fever, weakness, headache, itching, vomiting and no appetite. Have high SGPT and SGOT. Prescribed cefodoxime and Levofloxacin 52 minutes later
Thanks for your reply.
he was eating some protien XXXXXXX food for last two-three days and just started to have spices and outside food. the day on which the blood is collected in the evening, he had outside food at noon.He had some hard work and exertion also for two three days. can that harm the lever?

can these increases his sgpt and sgot?

i will surely upload his reports in next followup.
Answered by Dr. Polash Sannigrahi 17 hours later
Brief Answer:
Kindly view the details

Detailed Answer:
Dear Piu,

Thanks for your follow up query.

1. As your husband has just recovered from Typhoid, it is advisable to avoid spicy & outside foods for few more days.

2. Increase in liver enzymes is seen in individuals with Typhoid, which comes down to normal level with treatment.
SGOT & SGPT levels can also increase due to presence of fatigue, exertion, stress & improper dietary habits as it puts stress over the functioning of the liver.
If that is the case, the Liver function tests can be repeated after one week & if there is no improvement in the values, then an opinion from a Gastroenterologist should be taken.

Hope I have been able to answer your query. Please let me know if I can clarify further.
Wishing a good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor